Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 2, 2019, 2:04 PM MDT for Las Animas County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 2, 2019, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WWUS85 KPUB 022004
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Aug 2 2019
COZ074-088-022030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
204 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over
Segundo, or 12 miles west of Trinidad, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Cokedale, Starkville, Segundo and Raton Pass.
LAT...LON 3706 10488 3722 10480 3718 10432 3699 10438
3699 10465
TIME...MOT...LOC 2004Z 283DEG 16KT 3712 10472
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:14 AM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 11:14 AM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1114 AM MDT Fri Aug 2 2019 .SHORT TERM...(Today and tonight) Issued at 326 AM MDT Fri Aug 2 2019 A shortwave trough and associated cold front should continue to move southward through the day today. As a result, flow is anticipated to become predominantly from the north across the plains through the morning hours Saturday. The northerly flow is expected to usher in drier air and reduce upslope flow, but a thunderstorm or two still can't be completely ruled out over the southeast portion of the plains. In contrast, the anticipated northerly flow will produce an upslope component for the southern Sangre de Cristo Mountains and Raton Mesa, which gives those areas the best chance for thunderstorm activity today. With precipitable water values being relatively high, locally heavy rainfall is possible with storms that develop. Flash flooding could become a risk if a storm develops over the burn scars. The main threat for this will be over the Spring Burn Scar. Lightning and gusty winds will also be a threat with any storms that develop today. Most of the activity should move out of the area by midnight tonight, but a few showers could linger beyond that time. Highs today should reach the upper 80s to low 90s across the plains, and mid 70s to mid 80s in the mountain valleys. Lows tonight are expected to dip down into the low to mid 60s across the plains and 50s in the high valleys. .LONG TERM...(Saturday through Thursday) Issued at 326 AM MDT Fri Aug 2 2019 Center of upper level high pressure drifts slowly westward across NM over the weekend into early next week, before returning eastward to TX by late week. Pattern should keep afternoon/evening convection confined mainly to the mountains and interior valleys over the weekend, with more limited storm chances from I-25 eastward. High gets far enough west early next week to turn steering currents more w-nw, which should help mountain convection spread east across the plains on Mon and Tue, with weak boundary dropping south through the area helping out with storm generation as well. Lull in storms then possible on Wed as high comes back east, then increasing storm chances late week as ridge slides east and allows new influx of monsoon moisture into the region. Given only minor changes in heights and mid level temps the next few days, expect only minor day to day variation in max/min temps across the region, with most readings within a few degf of early Aug averages. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1114 AM MDT Fri Aug 2 2019 VFR conditions are anticipated throughout the forecast period for KALS, KCOS, and KPUB. Thunderstorms are anticipated to form over the mountains during the afternoon hours, but are expected to stay over the mountains. KPUB has the best chance at having a thunderstorm overhead, so if that happens, expect gusty and erratic winds with locally heavy rainfall that may lower the visibility. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CARLBERG LONG TERM...PETERSEN AVIATION...SKELLY
Hazardous weather outlook, Aug 2, 11:19 AM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1119 AM MDT Fri Aug 2 2019 COZ058>089-093>099-031730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1119 AM MDT Fri Aug 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop over the mountains around midday, with the greatest coverage over the Sangre de Cristo Mountains this afternoon. Storms are then expected to spread over the Raton Mesa, with an isolated storm possible over the southeast plains. Gusty winds to 50 mph, small hail, locally heavy rainfall and frequent lightning will be possible with a few storms today and tonight. There is also a risk of flash flooding today over the Spring burn scar. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered afternoon and evening thunderstorms are expected each day through the period. Most of the activity should remain over the mountains, but a few storms could move off the higher terrain to the adjacent valleys and plains, especially on Monday and Tuesday. Lightning, locally heavy rainfall, and gusty winds will be the main threats with storms each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over southeast and south central Colorado this afternoon and evening. SKELLY/SKELLY
In the hours before
Special weather statement, Aug 2, 2:04 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Fri Aug 2 2019
COZ074-088-022030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
204 PM MDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over
Segundo, or 12 miles west of Trinidad, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Trinidad, Cokedale, Starkville, Segundo and Raton Pass.
LAT...LON 3706 10488 3722 10480 3718 10432 3699 10438
3699 10465
TIME...MOT...LOC 2004Z 283DEG 16KT 3712 10472
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:03 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Aug 1, 7:21 PM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Aug 1, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 36 min |
| Aug 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Aug 1, 8:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Aug 2, 2:13 PM MDT | Special Weather Statement | PUB | Teller | 47 min |
| Aug 2, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 17 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 2, 3:22 PM MDT | Areal Flood Advisory | PUB | El Paso | 113 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Aug 2, 4:20 PM MDT | Areal Flood Advisory | PUB | Pueblo | 90 min |
| Aug 2, 4:31 PM MDT | Flash Flood Warning | PUB | Pueblo | 80 min |
| Aug 2, 5:05 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Aug 2, 5:23 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.